withdrawal from prozac?

Discussion in 'The Watercooler' started by Kjs, Jan 3, 2008.

  1. Kjs

    Kjs Guest

    I need to ask the experts. I never dealt with prozac. My best friend stopped prozac per her doctors request. She is telling me she has the shakes and her heart is pounding. It has been 6 days. Over the past 3 days she said she was so depressed she never even got up.

    From what I read, prozac has little or no withdrawal symptoms listed. I find that hard to believe. So..asking the experts.
     
  2. Josie

    Josie Active Member

    From what I've read, Prozac is supposed to be one of the easiest to withdraw from. I don't think that means there are no withdrawal problems. Did she taper off?
     
  3. Star*

    Star* call 911........call 911

    I believe those are typical side effects from stopping the drug, but I've never heard of a dr. just saying stop cold turkey.

    I had to because they canceled my insurance - I was on PAxil CR - and I wouldn't wish what I went through on my x husband. It was that awful.

    Google Prozac side effects - I've also heard it's one of the easier to come off of, but....everyone is different.
     
  4. JJJ

    JJJ Active Member

    Kanga was just taken off of Prozac and she slept for 3 days straight.
     
  5. Kjs

    Kjs Guest

    Thanks. Sounds like what is happening to her. I tried checking on the internet, but all I can come up with is that Prozac has the least side effects.

    As for Paxil, long ago I was on Paxil. It was the one that actually worked. Then the weight started getting out of control. That was the most awful thing I ever went through. the buzzing, the dizziness, the electrical shock feeling. That alone would keep me from ever trying it again.
     
  6. Star*

    Star* call 911........call 911

    I liked the bug in a light effect! lol zzt zzzzzt. :surprise:
     
  7. Star*

    Star* call 911........call 911

  8. klmno

    klmno Active Member

    I'd probably put a calll into a psychiatrist or pharmacist and ask about this, just to be on the safe side. My difficult child didn't have big problems stopping- actually psychiatrist said he thought he'd turned manic as a result of a prozac increase so stopping suddenly wouldn't be as dangerous as not stopping. But, I have read that it does need to be watched - the patient needs to be watched when stopping suddenly- especially if they are young (adolescent or teenager).
     
  9. Suz

    Suz (the future) MRS. GERE

Loading...